Alert archive / South Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 59, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 29, 2002, 4:59 PM EDT for Georgetown County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2002, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 29, 2002, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 292059 SVRILM SCC043-292200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 459 PM EDT SAT JUN 29 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 600 PM EDT * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER PLANTERSVILLE...OR ABOUT 10 MILES WEST OF MURRELLS INLET...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEDGEFIELD PLANTATION AT 525 PM OATLAND AT 535 PM GEORGETOWN AT 540 PM GRAVES AT 555 PM IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ JAQ LAT...LON 3350 7906 3365 7917 3350 7952 3329 7938
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:25 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 29, 1:25 PM EDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 125 PM EDT SAT JUN 29 2002 FRONT HAS SNAKED ALONG THE OHIO VALLEY AND INTO NORTHERN NC...WHILE A TROF RESIDED FROM EASTERN NC INTO EAST CENTRAL SC. AN UPPER TROF WAS LOCATED OFF THE NORTHEAST AND MID-ATLANTIC COASTS W/ A WEAKNESS LAGGING BACK ACROSS THE CAROLINAS. A COUPLE RIPPLES (ONE ENTERING SC AND ANOTHER ACROSS AL) WILL PASS MAINLY S OF HERE LATER TODAY AND THIS EVENING. MEANWHILE ON A SMALLER SCALE...WIDELY SCT SHRA HAVE DEVELOPED IN AN AREA OF SLIGHTLY BETTER MOISTURE CONVERGENCE INVOF THE SEA BREEZE INFLECTION POINT OVER BRUNSWICK AND NEW HANOVER COUNTIES...WHILE ADDITIONAL STORMS HAVE DEVELOPED ACROSS CENTRAL PORTIONS OF SC AND ILM/S FAR WRN ZONES W/ MOTION TO THE S-SE. ONLY EXPECT WIDELY SCT TO MINIMAL SCT COVERAGE TONIGHT W/ SHRA/TSRA RANDOMLY DISPERSED ALONG A WEAKENING SEA BREEZE...OTHERWISE WEAK CONVERGENCE IS ANTICIPATED ALONG THE FRONT TO SUPPORT ADDITIONAL SHRA/TSRA. DRY AIR ABV H7 WILL ALSO LIMIT COVERAGE. SHRA/TSRA SHOULD WEAKEN/DSIPT AS HEATING EFFECTS DIMINISH THIS EVENING. THE COLUMN WILL BE MOSTLY DRY SUN/MON W/ DEEPER NLY FLOW EXPECTED...NO POPS NEEDED. A BLEND OF ETA/AVN/NGM NUMBERS LOOKS GOOD THROUGH THE FCST PD. EXTENDED TUE THROUGH SAT: THE FCST AREA WILL BE ON THE WRN FRINGES OF SFC RIDGE AND THE ERN FRINGES OF AN UPPER RIDGE. COULD BE ENOUGH OF A WEAKNESS ALOFT TO SUPPORT WIDELY SCT DIURNAL CONVECTION TUE... POSSIBLY A LITTLE MORE COVERAGE WED W/ A LITTLE MORE CONVERGENCE AVAILABLE ALONG A SFC TROF. FOR THU...THINK THAT WE/LL SEE WARMING ALOFT AS THE WEAK UPPER TROF SHIFTS OFF THE COAST. SHOULD ALSO SEE THE BEST MSTR DISPLACED OFF THE COAST. FOR THE LAST COUPLE DAYS THE FA SHOULD BE UNDER THE INFLUENCE OF RIDGE ALOFT...NOT PLANNING ANY MENTION OF SHRA/TSRA HEADING INTO THE WEEKEND. OPRNL/ENSEMBLE TEMPS LOOK REASONABLE AND DO NOT DEVIATE MUCH FROM CLIMO. CWF: W/ A FRONT SINKING INTO THE VICINITY THE WIND PARAMETERS BECOME MUDDY. FOR TONIGHT...THINK WE/LL SEE A PERIOD OF LGT/VRBL CONDITIONS W/ THE PRES TROF OVERHEAD...THEN NELY FLOW LATE ACROSS OUR NORTHERN LEGS. AS THE FRONT WASHES-OUT WILL SEE THE FLOW BECM ELY SUN...THEN A CONTINUATION OF VEERING WIND TO A SLY DIR BY MON AS THE WATERS BECOME INFLUENCED BY BERMUDA RIDGING. WAVEWATCH III SHOWS SUBSIDING TREND IN SEA HEIGHTS AND THIS APPEARS REASONABLE. NO FLAGS REQUIRED. FCSTID = 29 PRELIMINARY NUMBERS... ILM 71 88 68 89 / 20 10 10 0 LBT 69 91 67 91 / 30 10 10 0 FLO 70 92 68 92 / 30 10 10 0 MYR 71 86 69 85 / 20 10 10 0 .ILM... NC...NONE. SC...NONE. PFAFF
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:05 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 55 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.